MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565110
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Peritonitis (2252); Bowel Perforation (2668)
Date of Event 04/08/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).The patient expired, the stent remains implanted and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on april 9, 2021 that a wallflex colonic stent was implanted to minimize a 5 mm intestinal occlusion due to cancer during a colon stent placement procedure performed on (b)(6) 2021.The patient's anatomy was tortuous and was not dilated prior to stent placement.It was reported that the patient's colon tissue was very unstable.The stent was implanted successfully, the occlusion was reported to be resolved, and there were no complications.The patient remained in the hospital for a day or two before being discharged.Four days post stent placement, the patient presented with a moderate fever.Antipyretic medication was given to the patient; however, the patient's fever worsened.On (b)(6) 2021 the patient was sent to the emergency room and imaging was performed.The patient was diagnosed with peritonitis and was sent to palliative surgery urgently to address the peritonitis.The surgeon suspects possible peritonitis caused by perforation of the intestine due to the stent.The patient was reported to be in serious condition in the intensive care unit.Reportedly, on (b)(6) 2021, the patient passed away.It is unknown if there was a relationship between the wallflex colonic stent and the patient's death in the physician's assessment.

Brand Name
WALLFLEX COLONIC
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11766400
Report Number3005099803-2021-01956
Device Sequence Number3661233
Product Code MQR
UDI-Device Identifier08714729456582
UDI-Public08714729456582
Combination Product (Y/N)N
Initial Reporter CountryUY
PMA/510(K) Number
K061877
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/06/2023
Device Model NumberM00565110
Device Catalogue Number6511
Device Lot Number0026587391
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/09/2021
Initial Report FDA Received Date05/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;